Taiwanese Journal of Mathematics

AN ENGEL CONDITION WITH GENERALIZED DERIVATIONS ON LIE IDEALS

Nurc¸an Argac, Luisa Carini, and Vincenzo De Filippis

Full-text: Open access

Abstract

Let $R$ be a prime ring, with extended centroid $C$, $g$ a non-zero generalized derivation of $R$, $L$ a non-central Lie ideal of $R$, $k\geq 1$ a fixed integer. If $[g(u),u]_k=0$, for all $u$, then either $g(x)=ax$, with $a \in C$ or $R$ satisfies the standard identity $s_4$. Moreover in the latter case either $char(R)=2$ or $char(R)\neq 2$ and $g(x)=ax+xb$ , with $a,b \in Q$ and $a-b\in C$. We also prove a more generalized version by replacing $L$ with the set $[I,I]$, where $I$ is a right ideal of $R$.

Article information

Source
Taiwanese J. Math., Volume 12, Number 2 (2008), 419-433.

Dates
First available in Project Euclid: 20 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500574164

Digital Object Identifier
doi:10.11650/twjm/1500574164

Mathematical Reviews number (MathSciNet)
MR2402125

Zentralblatt MATH identifier
1153.16029

Subjects
Primary: 16N60: Prime and semiprime rings [See also 16D60, 16U10] 16W25: Derivations, actions of Lie algebras

Keywords
generalized derivation differential identity generalized polynomial identity

Citation

Argac, Nurc¸an; Carini, Luisa; Filippis, Vincenzo De. AN ENGEL CONDITION WITH GENERALIZED DERIVATIONS ON LIE IDEALS. Taiwanese J. Math. 12 (2008), no. 2, 419--433. doi:10.11650/twjm/1500574164. https://projecteuclid.org/euclid.twjm/1500574164


Export citation

References

  • C. L. Chuang, GPIs' having coefficients in Utumi quotient rings, Proc. Amer. Math. Soc., 103(3) (1988), 723-728.
  • C. L. Chuang and T. K. Lee, Rings with annihilator conditions on multilinear polynomials, Chinese J. Math., 24(2) (1996), 177-185.
  • C. Faith and Y. Utumi, On a new proof of Litoff's theorem, Acta Math. Acad. Sci. Hung., 14 (1963), 369-371.
  • I. N. Herstein, Topics in ring theory, Univ. of Chicago Press, 1969.
  • B. Hvala, Generalized derivations in rings, Comm. Algebra, 26 (4) (1998), 1147-1166.
  • V. K. Kharchenko, Differential identities of prime rings, Algebra and Logic, 17 (1978), 155-168.
  • C. Lanski, An Engel condition with derivation, Proc. Amer. Math. Soc., 118(3) (1993), 731-734.
  • P. H. Lee and T. K. Lee, Derivations with Engel conditions on multilinear polynomials, Proc. Amer. Math. Soc., 124 (1996), 2625-2629.
  • T. K. Lee, Derivations with Engel conditions on polynomials, Algebra Coll., 5(1) (1998), 13-24.
  • T. K. Lee, Generalized derivations of left faithful rings, Comm. Algebra, 27(8) (1999), 4057-4073.
  • T. K. Lee, Left annihilators characterized by GPIs, Trans. Amer. Math. Soc., 347 (1995), 3159-3165.
  • T. K. Lee, Power reduction property for generalized identities of one-sided ideals, Algebra Coll., 3 (1996), 19-24.
  • T. K. Lee, Semiprime rings with differential identities, Bull. Inst. Math. Acad. Sinica, 20(1) (1992), 27-38.
  • T. K. Lee and W. K. Shiue, Identities with generalized derivations, Comm. Algebra, 29(10) (2001), 4437-4450.
  • W. S. Martindale III, Prime rings satisfying a generalized polynomial identity, J. Algebra, 12 (1969), 576-584.
  • E. C. Posner, Derivations in prime rings, Proc. Amer. Math. Soc., 8 (1957), 1093-1100.
  • L. Rowen, Polynomial identities in ring theory, Pure and Applied Math., 1980.